MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.Review of the provided image is consistent with complaint regarding the broken white plastic tip.Root cause of the failure mode cannot be confirmed without the returned device.No further escalations required for the image review.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during central processing, user noticed that the plastic part wrapping the hook tip was broken after 3 uses.There was no report of patient involvement or patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the reporter confirmed that the statement "plastic part wrapping around the instrument's tip" referred to the white distal tip.The issue of damaged conductor wire was identified during inspection prior to sterilization packaging, after being dispensed from the washer.During the reprocessing of the instrument, no damage was found during the initial inspection before preliminary cleaning, but it was not checked after preliminary cleaning and before being placed in the washer, suggesting that the damage might have occurred during preliminary cleaning or the washing process.The white tip was confirmed to have broken off and detached from the instrument.During the last use in surgery, the instrument was inspected before use, and no damage or anything out of the ordinary was noted.No fragment fell into the patient, and thus no retrieval or additional surgical procedure was required.No post-operative tests like x-ray or ultrasound were performed, and there was no injury to the patient.It was confirmed that the instrument did not collide with any other instruments or hard material during the surgical procedure.
 
Additional Manufacturer Narrative
The instrument was found have a broken distal clevis at the base of the cautery hook.The broken piece was not returned, measuring roughly 0.0630¿ x 0.0485¿ in size.Common causes of the failure mode broken instrument ceramic sleeve are attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.Instrument collisions with other hand-held instrumentation or instrument driven outside the field of view can also cause damage to the instrument distal clevis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22684139
Report Number2955842-2025-32530
Device Sequence Number15740596
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)250109(10)K10250109
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10250109 0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown